Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 24, 2007, 4:57 PM EDT for Clay County, Knox County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 24, 2007, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Clay County, KY, Knox County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:15 PM EDT | TSTM WND DMG | Brightshade, KY | SEVERAL TREES DOWN ON HWY 1524 |
| Jun 24, 5:15 PM EDT | HAIL 0.75 | Goose Rock, KY | PENNY SIZE HAIL AT GOOSE ROCK SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 242057 SVRJKL KYC051-121-242130- /O.NEW.KJKL.SV.W.0076.070624T2057Z-070624T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 457 PM EDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY NORTHEASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY * UNTIL 530 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SALT GUM...OR 11 MILES NORTHEAST OF BARBOURVILLE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OGLE AND LINCOLN BY 505 PM EDT... BRIGHTSHADE AND ICE CLIFF BY 510 PM EDT... LIPPS...ASHERS FORK AND GOOSE ROCK BY 515 PM EDT... PLANK AND BOTTO BY 520 PM EDT... 6 MILES NORTHWEST OF SKIDMORE BY 525 PM EDT... TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3699 8388 3685 8374 3699 8353 3712 8370 $$ SBH
1 follow-up statement
000 WWUS53 KJKL 242111 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 511 PM EDT SUN JUN 24 2007 KYC121-242121- /O.CAN.KJKL.SV.W.0076.000000T0000Z-070624T2130Z/ KNOX KY- 511 PM EDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED... LAT...LON 3703 8377 3697 8365 3703 8357 3712 8370 $$ KYC051-242130- /O.CON.KJKL.SV.W.0076.000000T0000Z-070624T2130Z/ CLAY KY- 511 PM EDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTH CENTRAL CLAY COUNTY... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIPPS...OR ABOUT 9 MILES SOUTHEAST OF MANCHESTER... MOVING NORTHEAST AT 20 MPH. LAT...LON 3703 8377 3697 8365 3703 8357 3712 8370 $$ HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:57 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 24, 3:57 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SUN JUN 24 2007 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED THUNDERSTORMS ARE FIRING UP SIMILAR TO YESTERDAY...EXCEPT WITH THE OCCURRENCE EXTENDING FURTHER NORTH AND EAST INTO OUR FORECAST AREA THIS AFTERNOON. WILL EXPECT THE SURFACE BASED CONVECTION TO LAST INTO THE EVENING. DURING THE NIGHT...WHAT IS LEFT OF AN UPPER LOW CURRENTLY OVER IL WILL DRIFT A BIT TO THE SE. AN AREA OF DEEP MOISTURE IN THE SW FLOW ALOFT ON THE SE SIDE OF THE LOW WILL ALSO MOVE A BIT FURTHER SE...COUPLED WITH ISENTROPIC LIFT ALOFT. LAST NIGHT THE AREAS IN THIS REGIME HAD EXTENSIVE COVERAGE OF PRECIP TO OUR W AND NW. ALTHOUGH THE MOISTURE IS NOT SHOWN BY THE MODELS TO BE QUITE AS HIGH TONIGHT AS LAST NIGHT...THINK THAT THE SET UP STILL DESERVES A SUBSTANTIAL POP...AND HAVE USED 50 PERCENT AS SUGGESTED BY MOST MOS. SOME OF THE NOCTURNAL PRECIP COULD LINGER INTO MONDAY MORNING. IF HEATING IS SUFFICIENT...WE MAY ALSO SEE REDEVELOPMENT OF THUNDERSTORMS IN THE AFTERNOON. WITH A COMBINATION OF THE TWO PRECIP POSSIBILITIES...HAVE USED A 30 PERCENT POP FOR THE PERIOD. ON MONDAY NIGHT AND TUESDAY...THE UPPER LOW WILL CONTINUE TO WEAKEN...AND ANY INFLUENCE WILL BE TO OUR N AND W. 500 MB HIGH PRESSURE WILL BUILD WESTWARD TOWARD US...WITH RISING 500 MB HEIGHTS AND WARMING TEMPS ALOFT. THIS SHOULD LIMIT CONVECTION...AND HAVE DECIDED TO USE THE 20 PERCENT POPS OF THE MAVMOS. THE ATMOSPHERE ALOFT CONTINUES TO DRY OUT FOR TUESDAY NIGHT...WITH THE E-W ORIENTED 500 MB RIDGE AXIS OVER THE AREA. HAVE KEPT PRECIP OUT OF THE FORECAST FOR THIS PERIOD. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED BACKED OFF ON POPS FOR WEDNESDAY TO A SLIGHT CHANCE AS MODEL RUNS AND MOS GUIDANCE ARE COMING IN DRIER. MOISTURE IS PRESENT WITH SOME DECENT ENVIRONMENTAL INSTABILITY. HOWEVER...SFC TRIGGERS ARE LACKING...UPPER LEVEL RIDGING IS TENDING TO KEEP A MID LEVEL CAP IN PLACE AND MID LEVEL LAPSE RATES ARE MORE STABLE THAN NOT. BOTTOM LINE IS THE RIDGING JUST LOOKS TOO STRONG TO ALLOW ANYTHING TO DEVELOP. FOR THE REMINDER OF THE EXTENDED PERIOD...THE 12Z GFS RUN WAS NOT AS CONSISTENT AS IT HAS BEEN IN THE LAST SEVERAL DAYS. THIS MORNINGS SOLUTION TRENDED ABOUT 12 HRS SLOWER WITH THE COLD FRONT ENTERING OUR AREA THURSDAY INTO FRIDAY. HOWEVER...THE ECMWF AND GFS ENSEMBLE MEAN ARE IN GOOD AGREEMENT AND STAYING THE COURSE WITH BOUNDARY TIMING...SIMILAR OR THE SAME AS IN PREVIOUS RUNS. WITH THIS ONLY BEING THE FIRST RUN WITH SUCH A SIGNIFICANT CHANGE IN THE GFS... DECIDED TO HOLD OFF ON DELAYING THE TIMING OF THE FRONT UNTIL THIS LATEST DEVELOPMENT BECOMES MORE CONCRETE. STILL LOOKS TO BE A GOOD FETCH OF MOISTURE FROM THE GULF INTO THE REGION AHEAD OF THE COLD FRONT. PW/S ARE ON THE ORDER OF 2 INCHES AND PRECIPITATION EFFICIENCIES ARE DECENT AS WELL. SO WE CAN PROBABLY EXPECT A LITTLE HIGHER RAINFALL TOTALS...AND BETTER COVERAGE OF THOSE HIGHER AMOUNTS THAN WITH THE MORE RECENT SYSTEMS. FRONT SWEEPS COMPLETELY THROUGH AT THE END OF THE EXTENDED PERIOD...WITH THE PROMISE OF SOME COOLER AND MORE PLEASANT WEATHER...AT LEAST FOR A COUPLE OF DAYS. && .AVIATION.../18Z TO 18Z/ A THICK DECK OF CI WAS OVERHEAD AT TAF ISSUANCE. HOWEVER...CLOUDS WERE NOT ENOUGH TO KEEP SHOWERS FROM POPPING UP ACROSS THE AREA. EXPECT THESE SHOWERS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS...GRADUALLY INCREASING IN AERIAL COVERAGE. ALSO THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP FURTHER SOUTH IN TN. TRIED A BROAD BRUSH APPROACH FOR THE TAFS. GENERALLY KEPT THUNDERSTORMS CONFINED MORE TO THE SOUTH EARLY ON AS THOSE SITES ARE CLOSER TO THE MORE UNSTABLE AIR. INCLUDED A PERSISTENT MVFR CONDITION FOR ALL SITES TONIGHT...MORE FOR MIST OR LIGHT FOG THAT WILL DEVELOP THAN FOR ANY STRAY AREAS OF PRECIPITATION THAT MAY PASS THROUGH. FOR THE MOST PART...TOMORROW LOOKS TO BE A REPLAY OF TODAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...RAY AVIATION...RAY
Hazardous weather outlook, Jun 24, 4:38 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT SUN JUN 24 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH FRIDAY NIGHT...WITH THE BEST CHANCE OCCURRING FROM THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
In the hours before
Special weather statement, Jun 24, 3:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 320 PM EDT SUN JUN 24 2007 KYZ084-242000- MCCREARY- 320 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN MCCREARY COUNTY THROUGH 400 PM EDT SUNDAY AFTERNOON... AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF MARSHES SIDING...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR MARSHES SIDING AROUND 340 PM EDT...WIBORG AROUND 350 PM EDT...BEULAH HEIGHTS AROUND 400 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jun 24, 3:58 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 358 PM EDT SUN JUN 24 2007 KYZ079-083-084-242045- PULASKI-WAYNE-MCCREARY- 358 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTH CENTRAL PULASKI AND EAST CENTRAL WAYNE AND NORTH CENTRAL MCCREARY COUNTIES THROUGH 445 PM EDT SUNDAY AFTERNOON... AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DELTA...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR ALPINE AROUND 415 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jun 24, 4:13 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 413 PM EDT SUN JUN 24 2007 KYZ120-242045- PIKE- 413 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL PIKE COUNTY THROUGH 445 PM EDT SUNDAY AFTERNOON... AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIGGS...MOVING NORTH AT 5 MPH. THIS STORM WILL BE NEAR PAW PAW AROUND 425 PM EDT...COLEMAN AROUND 435 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SBH
Special weather statement, Jun 24, 4:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 447 PM EDT SUN JUN 24 2007 KYZ086-116-242115- CLAY-KNOX- 447 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN CLAY AND EASTERN KNOX COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAMMOND... MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR OGLE AROUND 455 PM EDT...BRIGHTSHADE AROUND 500 PM EDT...LIPPS AROUND 505 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SBH
Local storm report, Jun 24, 4:50 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
450 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 8 SE SOMERSET 37.00N 84.51W
06/24/2007 PULASKI KY COUNTY OFFICIAL
NUMEROUS TREES DOWN IN SOUTHEAST PORTION OF COUNTY
&&
BTERRIZZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 28 min |
| Jun 24, 5:21 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 39 min |
| Jun 24, 5:24 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 33 min |
| Jun 24, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Wolfe | 43 min |
| Jun 24, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 32 min |
| Jun 24, 6:37 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.